Taiwanese Journal of Mathematics

MULTIPLICATIVE RENORMALIZATION AND GENERATING FUNCTIONS II

Nobuhiro Asai, Izumi Kubo, and Hui-Hsiung Kuo

Full-text: Open access

Abstract

Let $\mu$ be a probability measure on the real line with finite moments of all orders. Suppose the linear span of polynomials is dense in $L^2(\mu)$. Then there exists a sequence $\{P_n\}_{n=0}^\infty$ of orthogonal polynomials with respect to $\mu$ such that $P_n$ is a polynomial of degree $n$ with leading coefficient $1$ and the equality $(x-\alpha_n) P_n(x) = P_{n+1}(x) + \omega_n P_{n-1}(x)$ holds, where $\alpha_n$ and $\omega_n$ are Szeg\"o-Jacobi parameters. In this paper we use the concepts of pre-generating function, multiplicative renormalization, and generating function to derive $\{P_n, \alpha_n, \omega_n\}$ from a given $\mu$. Two types of pre-generating functions are studied. We apply our method to the special distributions such as Gaussian, Poisson, gamma, uniform, arcsine, semi-circle, and beta-type to derive $\{P_n, \alpha_n, \omega_n\}$. Moreover, we show that the corresponding polynomials $P_n$'s are exactly the classical polynomials such as Hermite, Charlier, Laguerre, Legendre, Chebyshev of the first kind, Chebyshev of the second kind, and Gegenbauer. We also apply our method to study the negative binomial distributions.

Article information

Source
Taiwanese J. Math., Volume 8, Number 4 (2004), 593-628.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500407706

Digital Object Identifier
doi:10.11650/twjm/1500407706

Mathematical Reviews number (MathSciNet)
MR2105554

Zentralblatt MATH identifier
1074.33007

Subjects
Primary: 42C05: Orthogonal functions and polynomials, general theory [See also 33C45, 33C50, 33D45] 46L53: Noncommutative probability and statistics

Keywords
orthogonal polynomials pre-generating function generating function Szeg\"o-Jacobi parameters multiplicative renormalization interacting Fock space

Citation

Asai, Nobuhiro; Kubo, Izumi; Kuo, Hui-Hsiung. MULTIPLICATIVE RENORMALIZATION AND GENERATING FUNCTIONS II. Taiwanese J. Math. 8 (2004), no. 4, 593--628. doi:10.11650/twjm/1500407706. https://projecteuclid.org/euclid.twjm/1500407706


Export citation

References

  • [1.] L. Accardi and M. Bo$\dot{\rm z}$ejko, Interacting Fock space and Gaussianization of probability measures; Infinite Dimensional Analysis, Quantum Probability and Related Topics. 1 (1998), 663-670.
  • [2.] N. Asai, Analytic characterization of one-mode interacting Fock space; Infinite Dimensional Analysis, Quantum Probability and Related Topics. 4 (2001) 409-415.
  • [3.] N. Asai, Integral transform and Segal-Bargmann representation associated to $q$-Charlier polynomials; in Quantum Information IV, T. Hida and K. Sait$\hat{\rm o}$ (eds.), World Scientific, 2002, 39-48.
  • [4.] N. Asai, I. Kubo and H.-H. Kuo, Segal-Bargmann transforms of one-mode interacting Fock spaces associated with Gaussian and Poisson measures; Proc. Amer. Math. Soc. 131 (2003), 815-823. (Article electronically published on July 2, 2002).
  • [5.] N. Asai, I, Kub and H.-H. Kuo, Multiplicative renormalization and generating functions I; Taiwanese Journal of Mathematics 7 (2003), 89-101.
  • [6.] N. Asai, I. Kubo and H.-H. Kuo, Generating functions of orthogonal polynomials and Szeg$\ddot{\rm o}$-Jacobi parameters; Probability and Mathematical Statistics, 23 Fasc 2, (2003), 273-291.
  • [7.] T. S. Chihara, An Introduction to Orthogonal Polynomials. Gordon and Breach, 1978.
  • [8.] A. Erdélyi, (editor): Higher Transcendental Functions III, Bateman Manuscript Project. McGraw Hill, 1955.
  • [9.] T. Hida, Stationary Stochastic Processes. Princeton University Press, 1970.
  • [10.] T. Hida, Analysis of Brownian Functionals. Carleton Mathematical Lecture Notes 13, 1975.
  • [11.] S. Hitotsumatsu, S. Moriguchi and K. Udagawa, Mathematical Formulas III, Special Functions. Iwanami, 1975.
  • [12.] H.-H. Kuo, White Noise Distribution Theory. CRC Press, 1996.
  • [13.] M. Szeg$\ddot{\rm o}$, Orthogonal Polynomials. Coll. Publ. 23, Amer. Math. Soc. 1975.